Top
30
Doctor insights on: Chlor Trimeton T Medication

Share
1

1
Can I take chlor-trimeton and benedryl?

Can I take chlor-trimeton and benedryl?

Yes, but...: ...The combination will likely make you very sleepy. If you are needing 2 medications that are essentially the same to be able to control your symptoms, you should instead talk to your doctor to try other safer alternatives. ...Read more

Dr. Adam Lewis
11 Doctors shared insights

Chlor Trimeton T (Definition)

Chlor-Trimeton is a sedating antihistamine which is a kind of antihistamine type drug (common ...Read more


2

2
Has taking chlor-trimeton been just as effective for anyone?

Has taking chlor-trimeton been just as effective for anyone?

Effective: Chlor-trimeton is the brand name for chlorpheneramine. This is a very effective anti-allergic pill. Its one side effect is sleepiness which varies from one person to another. It is equally, maybe more effective than the prescription, branded types which only have the advantage of causing less sleepiness. ...Read more

4

4
Can I buy OTC chlor-trimeton?

Can I buy OTC chlor-trimeton?

Yes: Chlortrimeton is available as an over the counter medication and is available in a number of different doses. It can also be found in combination with decongestant medication. ...Read more

5

5
Can I take Chlor-trimeton and Allegra?

Can I take Chlor-trimeton and Allegra?

Both anti-histamines: Fexofenadine (active ingredient in Allegra) and chlorpheniramine (active ingredient in Chlor-Trimeton) achieve the same purpose & are duplicative therapy. Of note, there is no drug interactions reported between them, but adding the two may not be advantageous. ...Read more

7

7
Does chlor-trimeton work well as a allergy medi?

Does chlor-trimeton work well as a allergy medi?

It is an allergy med: Like Benadryl (diphenhydramine) Chlor-Trimeton (chlorpheniramine maleate) is a 1st-generation antihistamine that is effective for the treatment of allergic rhinitis and hives. It causes drowsiness less frequently than Benadryl more more than Claritin (loratadine) or zyrtec. Its effects only last for 3-5 hours. Other side-effects include dry mouth & constipation. Men with prostate problems should be wary of it. ...Read more

8

8
Can I use Chlor trimeton if I have hypertension?

Can I use Chlor trimeton if I have hypertension?

YES. Unlike decon-: Gestants, antihistamines (diphenhydramine et al) don't raise the heart rate or blood pressure. If you need something for nasal congestion, you can use an OTC nasal decongestant spray or nasal strips (e.g., Breathe-Rite). Dr. Anne ...Read more

9

9
Does chlor-trimeton work just as well as zyrtec (cetirizine)? What's cheaper?

Does chlor-trimeton work just as well as zyrtec (cetirizine)? What's cheaper?

What is cheaper: Yes. Chlortrimeton is cheaper but likely to give you a dry mouth, dry eyes and make you sleepy. ...Read more

10

10
Can I take chlor-trimeton and benedryl with Zoloft (sertraline) together?

Can I take chlor-trimeton and benedryl with Zoloft (sertraline) together?

Yes: Do you need both chlortrimeton and benadryl (diphenhydramine)?
It's better not to take Benadryl (diphenhydramine) on a regular basis. ...Read more

11

11
Should I take fish oil capsules with chlor-trimeton (allery tablets) for my sickness?

Should I take fish oil capsules with chlor-trimeton (allery tablets) for my sickness?

No: Krill oil and fish oil are the new snake oil, both are high in omega 3 fatty acids which are extremely fragile. Omega 3 fish oils reduce triglycerides by impairing the liver's ablility to make them. However the oxidative stress caused by fish oil actually raises LDL cholesterol.
Some day we may use the phrase "this is just more fish /krill oil" or "here comes the fish/krill oil salesman". ...Read more

12

12
I have anaphylaxis from Benadryl (diphenhydramine) (documented by ED mds), is chlor trimeton ok to take instead?

I have anaphylaxis from Benadryl (diphenhydramine) (documented by ED mds), is chlor trimeton ok to take instead?

No guarantee: Chlortimeton is a different chemical compared to benadryl (diphenhydramine) (Alkylamine vs Ethanolamine derivatives) so in theory it should be ok. Actual anaphylaxis reaction to antihistamines is not only rare, but every case report, there have been other drugs involved (co-ingested). Consider specific allergy testing because anaphylaxis is life-threatening and if it wasn't the benadryl (diphenhydramine) you need to know absolutely. ...Read more

14

14
I take chlor-trimeton for my spring allergies... No matter what when im outside just trying to enjoy life my nose tingles, drips, I sneeze. Why?! : (

I take chlor-trimeton for my spring allergies... No matter what when im outside just trying to enjoy life my nose tingles, drips, I sneeze. Why?! : (

Allergies: Spring allergies have been very bad this year. It can be that the anti-histamine simply isn't effective enough to offer sufficient protection against the allergies. Try to visit an allergist to get allergy tested and to receive a personalized medication regimen based on your test results. ...Read more

15

15
I'm on the BC pill lomedia 24 fe. I took 2 30 mg Sudafed, drank peppermint tea, & took chlor-trimeton 4 mg & now I'm having spotting. Break through bleed?

I'm on the BC pill lomedia 24 fe. I took 2 30 mg Sudafed, drank peppermint tea, & took chlor-trimeton 4 mg & now I'm having spotting. Break through bleed?

Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually self corrects over time. Its not likely that the other medications caused it. It is more likely that it happened because you are sick and needed the medications. The exact cause for breakthrough bleeding can not usually be determined. ...Read more

16

16
I can't find any information on the medication chlorpheniramine maleate 4mg on here, any information?

I can't find any information on the medication chlorpheniramine maleate 4mg on here, any information?

Antihistamine: Chlorpheniramine is a first generation antihistamine. It has been around for a long time and is available in a lot of over the counter medications. While effective for mild allergies it can cause drowsiness in many people. Second generation antihistamines such as Claritin (loratadine) or Allegra (fexofenadine) are often a better choice as they are non-sedating. ...Read more

17

17
What is chlortrimeton and is it over the counter?

What is chlortrimeton and is it over the counter?

Yes: Chlorphenirimine, a first generation, and therefore, more sedating antihistamine. ...Read more

18

18
What is the definition or description of: Chlortrimeton allergy?

What is the definition or description of: Chlortrimeton allergy?

Chlortrimeton: Chlortrimeton is an antihistamine. Symptoms of allergic reactions to medications can include hives, difficulty breathing & swelling of lips, tongue, face or throat. ...Read more

19

19
What happened to the allergy medicine chlortrimeton 12 hour?

What happened to the allergy medicine chlortrimeton 12 hour?

Still around: Chlortrimeton is still available as an over the counter allergy medication. It is available as a generic chlorpheniramine tablet as well. Keep in mind that this antihistamine can cause sedation. ...Read more

20

20
What is chlortrimeton?

What is chlortrimeton?

Antihistamine: An antihistamine. Used for treating allergies. Caution, it will probably cause drowsiness. ...Read more

21

21
Do chlortrimeton's effects last as long as benadryl's?

Do chlortrimeton's effects last as long as benadryl's?

Much longer: Benadryl (diphenhydramine) leaves the system about twice as fast. It's half-life (time for 1/2 of it to leave the body) is 3.4 to 9.2 hours. Chlor-trimeton (chlorpheniramine)'s half-life is 20-24 hrs for adults and 10-13 hrs in children.
That means Benadryl is 75% gone in 7-18h rs and chlor-trimeton's still going strong after 40-48 hrs (in adults). ...Read more

22

22
Are pheniramine maleate and chlorpheniramine maleate the same?

Antihistamines: Both pheniramine and chlorpheniramine are 1st-generation antihistamines and both tend to be more sedating than drugs such as allegra, Claritin (loratadine) and zyrtec. ...Read more

23

23
What are the differences between chlorpheniramine maleate and pheniramine maleate?

What are the differences between chlorpheniramine maleate and pheniramine maleate?

Very similar: Both are older antihistamines and very close in their chemical structure. The chlorpheniramine has a chlorine in it, while the pheniramine doesn't.

Pheniramine is: dimethyl[3-phenyl-3- (pyridin-2-yl)propyl]amine while chlorpheniramine is 3- (4-chlorophenyl)-n, n-dimethyl-
3-pyridin-2-yl-propan-1-amine. ...Read more

24

24
Chlorpheniramine maleate or allegra (fexofenadine) which is safer?

Chlorpheniramine maleate or allegra (fexofenadine) which is safer?

Both: Antihistamines are extremely safe. Any antihistamine can cause drowsiness, but second-generation antihistamines are much less likely to do so. Drowsiness with chlorpheniramine is the biggest side effect to watch for, between these two meds. ...Read more

26

26
Will 32-48 mg of chlorpheniramine maleate make me sick or should it have no affect?

Will 32-48 mg of chlorpheniramine maleate make me sick or should it have no affect?

That's an overdose: 32-48 mg is definitely an overdose of chlorpheniramine. The maximum over-the-counter recommended dose is 4 mg every 4-6 hours (24 mg max/day). There are extended-release forms that have higher doses, but they are also meant to last 12 hours or longer. 32-48 mg will likely cause dry mouth, eyes, etc., as well as excessive drowsiness. I don't recommend at all that high a dose. ...Read more

27

27
Does chlorpheniramine maleate 4 mg make you drowsy?

Does chlorpheniramine maleate 4 mg make you drowsy?

It can: Chlorpheniramine is a first generation antihistamine and compared to other first generation antihistamines (like benadryl) it is typically less drowsy. However, it is more likely to cause drowsiness compared to claritin, (loratadine) allegra, etc. ...Read more

28

28
What are the differences between chlorpheniramine maleate and dexchlorpheniramine maleate?

What are the differences between chlorpheniramine maleate and dexchlorpheniramine maleate?

Closely related: Both medications are potent antihistamines. Both have similar side effects, mainly sedation and anti-cholinergic (dry mouth, larger pupils, may cause constipation and in older men, difficulty in urination. Dexchlorpheniramine requires a prescription. Its chemical structure is only minimally different from chlorpheniramine. ...Read more

29

29
Difference between chlorpheniramine maleate and pheniramine maleate?

Drug: They are both antihistamine drugs and behave similarly. The chlor form has and additional chloride moiety. ...Read more

30

30
Dexchloropheniramine maleate tablets have 2mg; chlorpheniramine maleate tablets had 4mg. Dex isomer's more potent? Or ploy to sell more tablets?

Tab difference: Hello ~ dex~etc is a totally different substance to chlorphen~etc base. Each compound in organic chem has completely different properties, by adding free radicals (-H, -OH, -S03, -S04, -NH3, NH4) This is not a scam but dose equivalents. Do not mess with dose advised on label! Take AS DIRECTED! ALWAYS! ...Read more